Friday, March 22, 2019

Comments by Leonine

Showing 1 of 1 comments.

  • Hi David
    Your last post said” I did everything I could to avoid needing to go back on and it was a nightmare when I did however I am now beginning to put the pieces back together slowly again.

    Are we to understand that you went back onto Cipranil? Just a question, and a concern for you that life dealt you such heavy blows when you were so vulnerable- I was so inspired by your story and your strength and efforts in remaining AD-free.
    If you were defeated by the withdrawals I have nothing but compassion for you.
    We have been victims of trust and belief in doctors, without understanding the full ramifications of what swallowing all those pills has done to us.
    The problem is far too big for me now – I have been on AD’s since I was 29 and I’m nearly 62 now. I remember how I tried so valiantly to stop taking Anafranil – an old tri-cyclic pre SSRIs. I got the brain jolts, dizziness, anxiety etc etc and of course was told by the doc that my anxiety/depression had returned and I needed the meds. This was in the 1980s, when psychiatry was in the very darker ages as opposed to the 21st century, when it is merely still in the dark ages.
    I was a copy editor on an eminent medical journal a few years later. I can still recall my elation when I edited a breakthrough article by a bio-medical research scientist, who described the results of his research into withdrawals from anti-depressant medication as, inter alia, “cerebral jolts, severe anxiety, flu-like symptoms ……… suicidal feelings and even suicide”.
    I felt vindicated, yet also very angry at the medical professionals who had put me on such powerful brain-altering medication without having the vaguest clue as to the devastating effects of withdrawal.
    At least the results of SSRI withdrawals are out in the public arena now, compared to 20 years ago. That does not remove the professional duty which I feel any prescribing doctor has to the patient to warn of the severe and sometimes life-threatening effects of withdrawal from the SSRIs which are prescribed so freely they may as well be aspirin (or Smarties)